Alert archive / Missouri / Red Flag Warnings in 2022

Red Flag Warning 6, NWS Kansas City, MO

October 13, 202220 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Oct 13, 2022, 2:39 PM CDT for 20 counties in Missouri; 7 counties in Kansas. It took effect at Oct 14, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2022, 2:39 PM CDT (19:39 UTC)
In effect from
Oct 14, 2022, 12:00 PM CDT
Expired
Oct 14, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 27 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2228 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS83 KEAX 131939
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
239 PM CDT Thu Oct 13 2022


KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-140345-
/O.NEW.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/
/O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/
Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette-
Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
239 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 
060, AND 105... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM 
CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 
053, 054, 057, 060, AND 105...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon to 7 PM
CDT Friday. 

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty northwest winds expected this afternoon. Sustained
  speeds of 15 to 25 mph with gust to 35 mph. Gusty westerly winds
  expected Friday afternoon, with sustained speeds of 15 to 25 mph
  and wind gusts to 35 mph. 

* HUMIDITY...Relative humidity falling to near 20 percent this
  afternoon. Relative humidity falling to 20-25 percent Friday
  afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140000-
/O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-
Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-
239 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
016, 017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 
102, 103, AND 104...

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty northwest winds expected. Sustained speeds of 15 to
  25 mph with gust to 35 mph. Wind are expected to decrease near
  sunset. 

* HUMIDITY...Relative humidity falling to near 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
037 
WWUS83 KEAX 132349
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
649 PM CDT Thu Oct 13 2022


KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-142200-
/O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/
/O.CON.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/
Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette-
Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
649 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054,
057, 060, AND 105...

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032,
033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060,
AND 105...


The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon to 7 PM
CDT Friday.

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty westerly winds expected Friday afternoon, with 
  sustained speeds of 15 to 25 mph and wind gusts to 35 mph. 

* HUMIDITY...Relative humidity falling to 20-25 percent Friday 
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140100-
/O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-
Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-
649 PM CDT Thu Oct 13 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001,
002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016,
017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 102,
103, AND 104...

The Red Flag Warning for Thursday has been allowed to expire due
to diminishing winds and improving relative humidity. A Red Flag
Warning remains in effect for parts of the area Friday afternoon. 

$$
465 
WWUS83 KEAX 140732
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
232 AM CDT Fri Oct 14 2022


KSZ025-102>104-MOZ020>023-028>031-142100-
/O.EXA.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Clinton-
Caldwell-Livingston-Platte-Clay-Ray-Carroll-
232 AM CDT Fri Oct 14 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 020, 021, 022, 023, 025, 028, 029, 030, 031, 102, 
103, AND 104...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon today to
7 PM CDT this evening. 

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon to 7 PM
CDT Friday.

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty westerly winds expected Friday afternoon, with 
  sustained speeds of 15 to 25 mph and wind gusts to 35 mph.

* HUMIDITY...Relative humidity falling to 20-25 percent Friday 
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-142100-
/O.CON.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/
Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette-
Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
232 AM CDT Fri Oct 14 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 
053, 054, 057, 060, AND 105...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon to 7 PM
CDT Friday.

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty westerly winds expected Friday afternoon, with 
  sustained speeds of 15 to 25 mph and wind gusts to 35 mph.

* HUMIDITY...Relative humidity falling to 20-25 percent Friday 
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
269 
WWUS83 KEAX 141944
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
244 PM CDT Fri Oct 14 2022

KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054-
150000-
/O.CON.KEAX.FW.W.0006.000000T0000Z-221015T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
244 PM CDT Fri Oct 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
020, 021, 022, 023, 025, 028, 029, 030, 031, 032, 033, 037, 038, 
039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, 
AND 105...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon to 7 PM
CDT Friday.

* AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 
  104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 
  011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 
  031, 037, 038, 043, 044, 053, and 054. 

* WIND...Gusty westerly winds expected Friday afternoon, with 
  sustained speeds of 15 to 25 mph and wind gusts to 35 mph.

* HUMIDITY...Relative humidity falling to 20-25 percent Friday 
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
145 
WWUS83 KEAX 142346
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
646 PM CDT Fri Oct 14 2022


KSZ025-057-060-102>105-MOZ020>023-028>033-037>040-043>046-053-054-
150100-
/O.EXP.KEAX.FW.W.0006.000000T0000Z-221015T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
646 PM CDT Fri Oct 14 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 020,
021, 022, 023, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039,
040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND
105...

The Red Flag Warning for Friday has been allowed to expire due to
diminishing winds and improving relative humidity. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:40 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 13, 12:40 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1240 PM CDT Thu Oct 13 2022

.Discussion...
Issued at 405 AM CDT THU OCT 13 2022

Key Message:

- Potentially dangerous fire weather conditions this afternoon.

A cooler and drier airmass has built into the region as of early
this morning. Main concern today remains on potential for fire
weather conditions this afternoon as the advection of drier
air/mixing will lead to minimum relative humidity values near 20%,
in combination with increasing northwest winds of 15-25 mph with
gusts to 35 mph and somewhat cured fuels, result will be critical
fire weather conditions expected. A Red Flag Warning has been
issued for the entire CWA from noon to 7PM today.

By Friday, a slight increase in moisture and lighter wind speeds
should help mitigate critical fire weather conditions, but still
expect an elevated risk with minimum afternoon RH values falling
near 25-30% and wind speeds of 15-20 mph. Late Friday
afternoon/evening, a weak disturbance is hinted by some model
members to generate scattered showers across northeast Missouri.
Likewise have added slight chance for rain, but do not expect more
than a few hundredths at best with this activity.

Thereafter, the forecast looks dry for the weekend into much of next
week. Temperatures will trend cooler, especially for Monday and
Tuesday, where a widespread freeze will be possible both nights.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1238 PM CDT THU OCT 13 2022

VFR conditions through the period. Windy northwest winds are
expected to subside with sunset tonight. Westerly winds will
increase across the region around 15Z Friday. A band of mid level
clouds in the 10-15K level may also work through the region mid-
day Firday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 7 PM CDT this evening for KSZ025-057-060-
     102>105.

MO...Red Flag Warning until 7 PM CDT this evening for MOZ001>008-
 011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Blair
Aviation...BT
Hazardous weather outlook, Oct 13, 3:37 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
337 AM CDT Thu Oct 13 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
337 AM CDT Thu Oct 13 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 High fire danger is expected today as dry conditions coupled with
 wind gusts out of the northwest to 30 to 40 mph will lead to Red
 Flag Warning conditions from noon until 7PM. Outdoor burning should
 be avoided as anything that does ignite could burn quickly out of
 control.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Gusty west winds to 35 mph on Friday coupled with dry conditions
 will again lead to an elevated fire weather danger.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:31 PM CDTFrost AdvisoryEAXAdair, Andrew, Atchison, Caldwell, Carroll, Chariton and 17 more18 hr

Nearby

Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.